MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF NEUROFORM 3- 4.0 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR-CALIF NEUROFORM 3- 4.0 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003SNF340200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during procedure the resistance was encountered and the outer delivery catheter of the system broke away from the proximal hub.The stent was safely removed from the patient as one unit and the procedure was completed without the stent.There were no clinical consequences to the patient due to this event.
 
Additional Manufacturer Narrative
Updated - product returned and date received.Device evaluated: updated.Expiration date: added.Manufacturing date: added.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Upon visual inspection, the stent stabilizer was kinked from the distal to the hub and blood was observed in the hub.The microcatheter shaft was stretched and kinked at 18cm from the distal end.The microcatheter shaft was noted to be bunched up under the secondary strain relief and it was broken/ fractured from 5mm  25mm from the secondary strain relief.The returned stent was deployed and noted to be deformed.During functional evaluation, the pusher stabilizer was flushed without difficulty.However; the stabilizer was unable to be advanced or retracted through the microcatheter.The microcatheter was unable to be flushed.The microcatheter was cut in an attempt to identify the root cause the reported event.The catheter was then flushed again and blood exited at the distal end.Based on analysis of the device and available information indicated that the patients anatomy was moderately to fairly tortuous.The returned device was damaged and blood was noted within the returned microcatheter which could be contributory factors to the reported event along with the tortuous anatomy.An assignable cause of operational context was assigned to the reported event.
 
Event or Problem Description

Brand Name
NEUROFORM 3- 4.0 X 20MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key6756023
Report Number3008881809-2017-00229
Device Sequence Number162680
Product Code NJE
UDI-Device Identifier07613252193890
UDI-Public(01)07613252193890(17)190531(10)19107860
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
H020002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberM003SNF340200
Device Catalogue NumberM003SNF340200
Device Lot Number19107860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1